Limit theorems for Markov chains by the symmetrization method - CentraleSupélec Access content directly
Journal Articles Journal of Mathematical Analysis and Applications Year : 2016

Limit theorems for Markov chains by the symmetrization method

Abstract

Let P be a Markov operator with invariant probability m, ergodic on L-2(S, m), and let (W-n)(n >= 0) be the Markov chain with state space S and transition probability P on the space of trajectories (Omega, P-m), with initial distribution m. Following Wu and Olla we define the symmetrized operator P-s = (P P*)/2, and analyze the linear manifold H-1. = root I-PsL2(S, m). We obtain for real f is an element of H-1 an explicit forward backward martingale decomposition with a coboundary remainder. For such f we also obtain some maximal inequalities for S-n(f) = Sigma(n)(k=0) f (W-k), related to the law of iterated logarithm. We prove an almost sure central limit theorem for f is an element of H-1. when P is normal in L-2(S, m), or when P satisfies the sector condition. We characterize the sector condition by the numerical range of P on the complex L-2(S, m) being in a sector with vertex at 1. We then show that if P has a real normal dilation which satisfies the sector condition, then H-1 = root I-PL2(S, m). We use our approach to prove that P is L-2-uniformly ergodic if and only if it satisfies (the discrete) Poincare's inequality. (C) 2015 Elsevier Inc. All rights reserved.

Dates and versions

hal-02404275 , version 1 (11-12-2019)

Identifiers

Cite

Christophe Cuny, Michael Lin. Limit theorems for Markov chains by the symmetrization method. Journal of Mathematical Analysis and Applications, 2016, 434 (1), pp.52-83. ⟨10.1016/j.jmaa.2015.07.061⟩. ⟨hal-02404275⟩
32 View
0 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More